MAUDE Adverse Event Report: ARTHREX, INC. CHONDRO PICK 60 DEGREE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. CHONDRO PICK 60 DEGREE; ORTHOPEDIC MANUAL SURG INSTR
Model Number CHONDRO PICK 60 DEGREE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by an arthrex subsidiary employee via sems-06042306 that an ar-1763 chondro pick tip broke off.This occurred during a knee arthroscopy procedure on (b)(6) 2023 while making the micro-drills in patient's knee.The fragment was retrieved and the case was completed.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which shows that the distal end of the shaft was broken.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage.Device manufactured date 2016.
 
Event or Problem Description
Additional information was provided on (b)(6) 2024 where the arthrex subsidiary employee stated that the patient had good bone quality and that the incident occurred at the end of the bone punctures, and the surgeon was satisfied with what had already been punctured.

Brand Name
CHONDRO PICK 60 DEGREE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18001830
Report Number1220246-2023-08349
Device Sequence Number15354416
Product Code LXH
UDI-Device Identifier00888867021129
UDI-Public00888867021129
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHONDRO PICK 60 DEGREE
Device Catalogue NumberAR-1763
Device Lot Number011616
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown